How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Physician
Category: Urology
Satisfied Customers: 3552
Experience:  General Physician, PGCSD
Type Your Urology Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

I'm seeing blood in my urine could this be from taking

Customer Question

I'm seeing blood in my urine could this be from taking medications ? I recently was on antibiotics for 60 days .
Submitted: 3 months ago.
Category: Urology
Expert:  Dr Josh replied 3 months ago.


Welcome to Justanswer website.

Myself Dr Josh and I’m happy to help with your question today. Please provide me the following information so that I can address your concern

For what infection were you taking antibiotics?

Can you name the antibiotics you were taking?

Any burning or discomfort during urination?

Expert:  Dr Josh replied 3 months ago.

Dear customer

Thank you for coming back online.

The symptoms you have described of having blood in urine is medically called as hematuria.

Often, bloody urine is from a problem in your kidneys or other parts of the urinary tract or its the prostate.Its most common causes are:benign pro static hyperplasia (BPH; enlarged prostate) in men over especially over 40 age,prostate infection or inflammation (prostities)kidney stones and bladder stones,infection of the bladder, kidney, or urethra.

It is very unlikely to be due to side affect of antibiotic you are taking since last 60 days.

Considering your age of 66 years,the most probable cause seems to be benign pro static hyperplasia (BPH) that means your prostate gland is enlarged.With age, the prosate gland may begin to grow.

Following tests are required:

-Digital rectal examination (DRE),
-PSA velocity.
-Urine examiantion

This is not a dangerous or serious condition & is treated with medications.So my best advise for you is to make an appointment with your urologist to have these tests done so as to know the exact underlying cause & then treatment will be done accordingly.

Hope this helped

Please use the REPLY BUTTON to reply back to me

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you.

Kind Regards